zbMATH — the first resource for mathematics

Examples
Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

Operators
a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
Fields
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Monotone iterative technique and symmetric positive solutions for a fourth-order boundary value problem. (English) Zbl 1206.65188
The authors investigate the existence of symmetric positive solutions for a class of fourth-order boundary value problems of the first kind. Using a monotone iterative technique, they prove that the boundary value problem has symmetric positive solutions under certain conditions. Moreover, these solutions are obtained by the iteration procedure.

MSC:
65L10Boundary value problems for ODE (numerical methods)
34B15Nonlinear boundary value problems for ODE
References:
[1]Aftabizadeh, A. R.: Existence and uniqueness theorems for fourth-order boundary value problems, J. math. Anal. appl. 116, 415-426 (1986) · Zbl 0634.34009 · doi:10.1016/S0022-247X(86)80006-3
[2]Agarwal, R. P.; Chow, Y. M.: Iterative methods for a fourth order boundary value problem, J. comput. Appl. math. 10, 203-217 (1984) · Zbl 0541.65055 · doi:10.1016/0377-0427(84)90058-X
[3]Agarwal, R. P.: On the fourth-order boundary value problems arising in bean analysis, Differential integral equations 2, 91-110 (1989) · Zbl 0715.34032
[4]Bai, Z. B.; Huang, B. J.; Ge, W. G.: The iterative solutions for some fourth-order p-Laplace equation boundary value problems, Appl. math. Lett. 19, 8-14 (2006) · Zbl 1092.34510 · doi:10.1016/j.aml.2004.10.010
[5]Cabada, A.: The method of lower and upper solutions for second, third, fourth and higher order boundary value problems, J. math. Anal. appl. 185, 302-320 (1994) · Zbl 0807.34023 · doi:10.1006/jmaa.1994.1250
[6]Cabada, A.; Cid, J. Ángel; Sanchez, L.: Positivity and lower and upper solutions for fourth order boundary value problems, Nonlinear anal. 67, 1599-1612 (2007) · Zbl 1125.34010 · doi:10.1016/j.na.2006.08.002
[7]Davis, J. M.; Henderson, J.; Wong, P. J. Y.: General lidstone problems: multiplicity and symmetry of solutions, J. math. Anal. appl. 251, 527-548 (1994) · Zbl 0966.34023 · doi:10.1006/jmaa.2000.7028
[8]Franco, D.; O’regan, D.; Perán, J.: Fourth-order problems with nonlinear boundary conditions, J. comput. Appl. math. 174, 315-327 (2005) · Zbl 1068.34013 · doi:10.1016/j.cam.2004.04.013
[9]Ehme, J.; Eloe, P. W.; Henderson, J.: Upper and lower solution methods for fully nonlinear boundary value problems, J. differential equations 180, 51-64 (2002) · Zbl 1019.34015 · doi:10.1006/jdeq.2001.4056
[10]Graef, J. R.; Kong, L.: A necessary and sufficient condition for existence of positive solutions of nonlinear boundary value problems, Nonlinear anal. 66, 2389-2412 (2007) · Zbl 1119.34020 · doi:10.1016/j.na.2006.03.028
[11]Graef, J. R.; Qian, C. X.; Yang, B.: A three point boundary value problem for nonlinear fourth order differential equations, J. math. Anal. appl. 287, 217-233 (2003) · Zbl 1054.34038 · doi:10.1016/S0022-247X(03)00545-6
[12]Gupta, C. P.: Existence and uniqueness theorems for a bending of an elastic beam equation, Appl. anal. 26, 289-304 (1988) · Zbl 0611.34015 · doi:10.1080/00036818808839715
[13]Gupta, C. P.: Existence and uniqueness results for the bending of an elastic beam equation at resonance, J. math. Anal. appl. 135, 208-225 (1988) · Zbl 0655.73001 · doi:10.1016/0022-247X(88)90149-7
[14]Han, G.; Li, F.: Multiple solutions of some fourth-order boundary value problems, Nonlinear anal. 66, 2591-2603 (2007) · Zbl 1126.34013 · doi:10.1016/j.na.2006.03.042
[15]Jiang, D. Q.; Gao, W. J.; Wan, A. Y.: A monotone method for constructing extremal solutions to fourth-order periodic boundary value problems, Appl. math. Comput. 132, 411-421 (2002) · Zbl 1036.34020 · doi:10.1016/S0096-3003(01)00201-6
[16]Korman, P.: Computation of displacements for nonlinear elastic beam models using monotone iterations, Int. J. Math. math. Sci. 11, 121-128 (1988) · Zbl 0631.73073 · doi:10.1155/S0161171288000171
[17]Li, Y. X.: Two-parameter nonresonance condition for the existence of fourth-order boundary value problems, J. math. Anal. appl. 308, 121-129 (2005) · Zbl 1071.34016 · doi:10.1016/j.jmaa.2004.11.021
[18]Ma, R. Y.; Zhang, J. H.; Fu, S. M.: The method of lower and upper solutions for fourth-order two-point boundary value problems, J. math. Anal. appl. 215, 415-422 (1997) · Zbl 0892.34009 · doi:10.1006/jmaa.1997.5639
[19]O’regan, D.: Solvability of some fourth (and higher) order singular boundary value problems, J. math. Anal. appl. 161, 78-116 (1991) · Zbl 0795.34018 · doi:10.1016/0022-247X(91)90363-5
[20]Shanthi, V.; Ramanujam, N.: A numerical method for boundary value problems for singularly perturbed fourth-order ordinary differential equations, Appl. math. Comput. 129, 269-294 (2002) · Zbl 1025.65044 · doi:10.1016/S0096-3003(01)00040-6
[21]Wong, P. J. Y.; Agarwal, R. P.: Eigenvalues of lidstone boundary value problems, Appl. math. Comput. 104, 15-31 (1999) · Zbl 0933.65089 · doi:10.1016/S0096-3003(98)10045-0
[22]Yao, Q. L.: Positive solutions for eigenvalue problems of fourth-order elastic beam equations, Appl. math. Lett. 17, 237-243 (2004) · Zbl 1072.34022 · doi:10.1016/S0893-9659(04)90037-7
[23]Yao, Q. L.: Monotone iterative technique and positive solutions of lidstone boundary value problems, Appl. math. Comput. 138, 1-9 (2003) · Zbl 1049.34028 · doi:10.1016/S0096-3003(01)00316-2